MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 6; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 6; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Bone Fracture(s) (1870); Failure of Implant (1924); Necrosis (1971); Pain (1994); Synovitis (2094); Ambulation or Postural Difficulties (2544)
Date of Event 08/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient became symptomatic, absent trauma, he developed pain in his left knee approximately four years and three months post implantation.An x-ray one month later demonstrated loosening of the tibial component.The patient was advised to undergo revision knee replacement surgery.He was listed for revision.Whilst on waiting list he developed a peri-prosthetic fracture around the tibial plateau about four months after the loosening was diagnosed.He then underwent emergency revision surgery two days later.
 
Additional Manufacturer Narrative
(b)(4).G2: great britain.The product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h11 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history records were reviewed for deviations and/or anomalies with no related anomalies/deviations found.The reported products were reviewed for compatibility with no issues noted.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: inflammatory synovium encountered, periprosthetic fracture visualized over proximal tibia, implants and cement removed, 'decision taken to retain the patella poly and to retain the fractured tibial bone fragment', fracture reduction achieved using 2 button sutures, stable and checked under xray, stability checked after cerament application, acceptable, irrigation and closure, no intraop complications, hinge knee brace applied.Radiographs: x-rays in zip file assessed; however, they are dated post first stage revision.Sending the images would not enhance the investigation) this complaint can be confirmed based on the medical records.A definitive root cause cannot be determined.No new corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 6
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20171809
Report Number0002648920-2024-00288
Device Sequence Number7002501
Product Code JWH
UDI-Device Identifier00889024218864
UDI-Public(01)00889024218864(17)260228(10)63284007
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue Number00598604702
Device Lot Number63284007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ZFA-2022-00240
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight112 KG